going off Lexapor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momof2greatkids
New Member


Date Joined May 2010
Total Posts : 2
   Posted 5/10/2010 7:38 PM (GMT -7)   
Hi, I have been taking 20mg of Lexapro for almost 6 yrs now and have decided that i want to stop.  i started taking it to deal with scary thoughts i was having on a regular basis... someone kidnapping my kids, someone dying, etc..  so it has been 6 days since my last pill and this past weekend was horrible!  I was nauseous, dizzy, very irratible , etc.  But today, i have coped pretty well...  i have a dr appt on friday and i am hoping i am still doin ok then, if not i only want him to give me something very mild. 
 
anyhow, has anyone went off cold turkey and felt better?  in just a couple days, i think i have more energy which i haven't had in a long time!

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 5/10/2010 11:47 PM (GMT -7)   
Hi MO2!
If you do a google search of Lexapro withdrawal, it will list the symptoms. You shouldn't ever stop "cold turkey". Did you do this with your doctor's knowledge/approval?
I can understand not wanting to be on drugs, but in some cases it is a must. I've been on antidepressants for about 16 or so years, but have been afraid to go off of them. My anxiety and depression was so severe. Whatever comes, just be true to yourself and listen to your mind and body. Just as a diabetic may need insulin, some folks need ADs. There's no shame in it if you should have to go back on Lexapro or some other AD. If you don't that's great! If you do, that's life and you should live the happiest life possible!
Keep us posted on how it goes! :)
jl
 


healthvitalitygirl71
New Member


Date Joined May 2010
Total Posts : 8
   Posted 5/11/2010 7:32 AM (GMT -7)   
My two cents...for what it's worth.

I was on Lexapro about a year ago for only ONE month taking the lowest dose there is. I decided to get off it (I didn't like how I felt on it and I am pill-averse to begin with) and read up on how to ween myself off. My GP suggested I come in to discuss, but she was not available for another week and I wanted OFF. Here's the warning: be very, very careful on how you ween off of this. I did it the most methodical and drawn out way possible, even cutting my pill into quarters and taking it every other day for weeks toward the end of the "cycle" and I still had horrible, horrible withdrawals...dizzy and nauseated nonstop. It literally took about two months to fully get out of my system and I was only on it for a month. Just a few words of caution...

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/11/2010 8:56 AM (GMT -7)   
Good advice from the members who responded to your thread and I agree with them as I have had to wean off several meds and did a very slow wean.


I am wondering why you want off the medication if it is working for you? Six years is a long time to feel good and sometimes we get lulled into thinking we will be fine off the med. I did this same thing about a year ago and weaned off Cymbalta as it was not working as good as I had hoped however my Anxiety and Depression came back with a vengence since the first of the year so now I have agreed to try another medication.



I wish you luck and please do talk with your Doctor if you continue to have withdrawal sx.



Gentle Hugs,



Kitt

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 5/11/2010 11:18 AM (GMT -7)   
stkitt said... 
I am wondering why you want off the medication if it is working for you?  Six years is a long time to feel good and sometimes we get lulled into thinking we will be fine off the med.  I did this same thing about a year ago and weaned off Cymbalta as it was not working as good as I had hoped however my Anxiety and Depression came back with a vengence since the first of the year so now I have agreed to try another medication.
 
That's how it is for me. I'm willing to stay on an AD as long as it is working for me! I have never been lulled into thinking that I'm "well" so don't need it any longer. For me personally, I'd rather have to deal with some reasonable side effects than take the chance of feeling like I did BEFORE the ADs!
Of course, I realize that everybody sees things differently and if they come off a drug carefully and manage to get along well without it, that's great. But they do need to be aware that it could get a LOT worse and it's a risk they take.
I hope you're doing better Kitt! Love ya sweet lady!
jl
 


momof2greatkids
New Member


Date Joined May 2010
Total Posts : 2
   Posted 5/11/2010 12:58 PM (GMT -7)   
Well to answer the questions, the med has made me gain 50 pounds, and I have absolutely no energy. When at home I do nothing but sleep. I have tried other meds back in the beginning- zoloft- that killed my sex drive which put my marriage on the rocks, then wellbutrin which turned me into a angry violent monster. Then came Lexapro, which i am not totally against, but i feel i am missing so much of my kids lives because I am always tired. I do have an appt on Friday and if they want to put me on something milder i am ok with that, but i have to try this. i wasn't someone who took it everyday anyhow. mostly i would take it on days i worked, which averaged 3-4 days a week. I am feeling better physically, my energy is picking back up, the only things i am dealing with is a little bit of dizziness and a little scatterbrained...

meemur603
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/15/2010 12:46 PM (GMT -7)   
You probably have already been to the doctor but I just wanted to add my story here for you quickly...

I had been on lexapro for about 2 and a half years and decided I was feeling ok and would like to try going on without it. (I had been put on it for panic attacks and scary thoughts) The first couple of weeks I was very irritable but I felt like I had more energy and felt happier. Part of me thinks I had talked myself into that though, like I had been convinced by others I was not living to the fullest on Lexapro and it dulled my emotions. After a few weeks I was still slightly irritable but things were ok, I thought this was easy. After about two months i figured i was probably through the worst of it. WRONG. I noticed i was having trouble sleeping and was taking my xanax "as needed" very often. One day I eventually had a panic attack that was so bad I had to go to the hospital. I had never had an experience like it, my world seemed to turn upside down.

I'm not saying this is what will happen to you; you are a different person with different body chemistry. What I am saying is that many times having a mental disorder is like having any other type of illness. If you have diabetes you will be treated for it, if you have a mental illness you are treated for it. Just don't convince yourself that the medication makes you less of yourself. You still are in control of your life. Good luck with everything!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:09 PM (GMT -7)
There are a total of 2,734,464 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
304 Guest(s), 7 Registered Member(s) are currently online.  Details
DQueen, Charmed3, mspt98, time2reclaim, Suffering34, Red_34, Yarbo3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer